Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 229, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Oct 30, 2015, 9:29 PM CDT for Bandera County, Kerr County, Real County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 30, 2015, 9:29 PM CDT (02:29 UTC)
- Expired
- Oct 30, 2015, 10:30 PM CDT
- In force
- 61 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bandera County, TX, Kerr County, TX, Real County, TX
The radar
The Laughlin AFB radar (KDFX), 90 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 30, 6:21 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 2.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1815 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 8.7
The text
As transmitted, in the capitals the NWS used until 2016.
982
WUUS54 KEWX 310229
SVREWX
TXC019-265-385-310330-
/O.NEW.KEWX.SV.W.0229.151031T0229Z-151031T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
929 PM CDT FRI OCT 30 2015
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BANDERA COUNTY IN SOUTH CENTRAL TEXAS...
SOUTHEASTERN REAL COUNTY IN SOUTH CENTRAL TEXAS...
WEST CENTRAL KERR COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 1030 PM CDT
* AT 929 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
LEAKEY...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LEAKEY...VANDERPOOL...LOST MAPLES STATE PARK AND TUFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2967 9975 2989 9983 3008 9934 2974 9925
TIME...MOT...LOC 0229Z 249DEG 21KT 2979 9972
HAIL...1.00IN
WIND...60MPH
$$
CP2 follow-up statements
436
WWUS54 KEWX 310301
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1001 PM CDT FRI OCT 30 2015
TXC385-310310-
/O.CAN.KEWX.SV.W.0229.000000T0000Z-151031T0330Z/
REAL TX-
1001 PM CDT FRI OCT 30 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN REAL COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTH CENTRAL TEXAS.
LAT...LON 2977 9926 2976 9960 2990 9960 2995 9961
2998 9961 3008 9934
TIME...MOT...LOC 0300Z 249DEG 21KT 2986 9952
$$
TXC019-265-310330-
/O.CON.KEWX.SV.W.0229.000000T0000Z-151031T0330Z/
BANDERA TX-KERR TX-
1001 PM CDT FRI OCT 30 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHWESTERN BANDERA AND WEST CENTRAL KERR COUNTIES...
AT 1000 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LOST MAPLES
STATE PARK...OR 8 MILES NORTH OF VANDERPOOL...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LOST MAPLES STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2977 9926 2976 9960 2990 9960 2995 9961
2998 9961 3008 9934
TIME...MOT...LOC 0300Z 249DEG 21KT 2986 9952
HAIL...1.00IN
WIND...60MPH
$$
ALLEN610
WWUS54 KEWX 310328
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1028 PM CDT FRI OCT 30 2015
TXC019-265-310338-
/O.EXP.KEWX.SV.W.0229.000000T0000Z-151031T0330Z/
BANDERA TX-KERR TX-
1028 PM CDT FRI OCT 30 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BANDERA AND WEST
CENTRAL KERR COUNTIES WILL EXPIRE AT 1030 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTH CENTRAL TEXAS.
LAT...LON 2977 9926 2976 9960 2990 9960 2995 9961
2998 9961 3008 9934
TIME...MOT...LOC 0326Z 249DEG 21KT 2986 9952
$$
CPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 30, 6:45 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Oct 30, 6:45 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 645 PM CDT FRI OCT 30 2015 .UPDATE... ROUND TWO OF STORMS IS BEGINNING TO DEVELOP ACROSS VAL VERDE COUNTY AT THE PRESENT TIME. ONE SEVERE STORM IS ALREADY ONGOING AND A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR LOCATIONS WEST OF A KERRVILLE TO PEARSALL LINE. THESE THUNDERSTORMS ARE DEVELOPING EAST OF A SURFACE LOW CENTERED JUST WEST OF THE RIO GRANDE. THE ENVIRONMENT IS SUPPORTIVE FOR SEVERE CONVECTION WITH SBCAPES APPROACHING 2500 J/KG AND EFFECTIVE BULK SHEAR VALUES APPROACHING 55-70 KNOTS. A PACIFIC FRONT OR DRYLINE WILL SERVE AS THE SURFACE FOCUS FOR CONVECTION AS THIS BOUNDARY SHOULD MOVE EAST THIS EVENING. A COLD FRONT WAS LOCATED IN THE TEXAS PANHANDLE BUT SHOULD NOT MOVE INTO OUR REGION UNTIL AFTER DAY BREAK. HIGH-RES MODEL OUTPUT SHOWS THE PACIFIC FRONT MOVING THROUGH THE AREA BY 14Z TOMORROW MORNING WITH WEST WINDS AND DRIER CONDITIONS BEHIND THE FRONT CLEARING THINGS OUT. WITH AN ACTUAL BOUNDARY PUSHING THROUGH THE AREA...ANY ONE LOCATION SHOULD NOT RECEIVE FURTHER PROLONGED CONVECTION. THE LATEST HRRR RUN SUPPORTS OUR CURRENT FORECAST OF 1-2 INCHES WITH AN ISOLATED 5 INCH TOTAL. EVEN THOUGH THESE TOTALS ARE NOT HIGH...1-2 INCHES WILL LEAD TO FURTHER QUICK RISES OF AREA CREEKS WHICH ALREADY RECEIVED EXTREME RAINFALL TODAY. THEREFORE...THE FLASH FLOOD WATCH WILL CONTINUE. && .PREV DISCUSSION... /ISSUED 628 PM CDT FRI OCT 30 2015/ AVIATION... /00Z TAFS/ MVFR CONDITIONS ARE EXPECTED ACROSS AREA SITES THIS EVENING WITH PERIODS OF IFR AND EVEN LIFR OVERNIGHT AND EARLY SATURDAY. A COLD FRONT IS EXPECTED TO PUSH ACROSS THE AREA LATE THIS EVENING INTO THE OVERNIGHT HOURS COUPLED WITH AN UPPER LEVEL DISTURBANCE PUSHING FROM WEST TEXAS TOWARDS SOUTH CENTRAL TEXAS. WITH THIS SCENARIO IN PLACE...EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS MAY BE STRONG TO SEVERE CAPABLE OF PRODUCING DAMAGING WINDS UP TO 52 KNOTS. DURING THESE STORMS CIGS AND VBSYS WITH LOWER SIGNIFICANTLY. AS THE COLD FRONT PUSHES THROUGH THE AREA...A WIND SHIFT IS EXPECTED FIRST ACROSS THE SOUTHERN EDWARDS PLATEAU WITH WIND SHIFTING TO THE NORTH ALONG THE I-35 TERMINALS AROUND MID MORNING (16Z) SATURDAY. WEATHER CONDITIONS WILL IMPROVE FROM WEST TO EAST ON SATURDAY WITH SHOWERS AND STORMS MAINLY AFFECTING THE THE EASTERN COUNTIES...AWAY FROM AREA TERMINALS. PREV DISCUSSION... /ISSUED 440 PM CDT FRI OCT 30 2015/ SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)... A RELATIVE LULL IN OUR HISTORIC HEAVY RAINFALL EVENT IS EXPECTED THROUGH THE EARLY EVENING HOURS OVER MOST OF SOUTH CENTRAL TEXAS AS MOST OF THE REGION REMAINS IN THE WARM SECTOR OF THE PACIFIC MIDLATITUDE CYCLONE NOW THAT THE WARM FRONT HAS MOVED NORTH OF OUR CWA. ISOLATED TO SCATTERED SHOWERS AND POSSIBLY A THUNDERSTORM WILL CONTINUE MAINLY NORTH OF INTERSTATE 10 AND EAST OF HIGHWAY 281. ALTHOUGH CAPE IS CURRENTLY FAIRLY LIMITED NORTH OF AN AUSTIN TO LA GRANGE LINE...EFFECTIVE STORM RELATIVE HELICITY VALUES APPROACHING 300 M^2/S^2 AND BULK SHEAR VALUES OF 40-45 KTS WILL ALLOW ANY STRONGER CELLS TO ROTATE SHOULD ANY DEVELOP. THUS...HAVE ALLOWED THE TORNADO WATCH FOR OUR NORTHWESTERN MOST SIX COUNTIES TO CONTINUE THROUGH 7PM CDT AFTER COORDINATING WITH SPC OUT OF AN ABUNDANCE OF CAUTION SHOULD CAPE RECOVER MORE QUICKLY THAN EXPECTED. ASIDE FROM THAT...THE MAIN CONCERN THROUGH THE EARLY EVENING HOURS FOR THE I-35 CORRIDOR WILL BE SIGNIFICANT RIVER FLOODING ISSUES AS THE LAST FLASH FLOOD EMERGENCY FOR ONION CREEK HAS EXPIRED BEFORE TWO SEPARATE POTENTIAL ROUNDS OF STORMS MOVE THROUGH THE AREA TONIGHT. ATTENTION FOR OUR FIRST ROUND OF STRONG TO SEVERE STORMS EXPECTED LATER TONIGHT FOR THE I-35 CORRIDOR...HILL COUNTRY...AND EDWARDS PLATEAU TURNS OUT WEST WHERE CONVECTION IS TRYING TO DEVELOP ALONG A PRE-FRONTAL TROUGH OR PSEUDO DRYLINE THAT IS MOVING INTO WESTERN VAL VERDE COUNTY. ISOLATED CONVECTION HAS BEGUN TO FIRE IN MEXICO ALONG THE SERRENIAS DEL BURRO MOUNTAINS WITH A LINE OF CONVECTION IN THE NE PART OF SAN ANGELOS CWA ASSOCIATED WITH THIS FEATURE...WITH SOME AGITATED CU IN BETWEEN THE TWO AREAS. THE LAST SEVERAL RUNS OF THE HRRR AND 12Z TX TECH WRF HAVE HANDLED THE TIMING OF THIS INITIATION RELATIVELY WELL COMPARED TO MOST OTHER GLOBAL MODELS AND HI-RES GUIDANCE...SO TRUST THAT AT LEAST A FEW CONVECTIVE CELLS WILL DEVELOP AND MOVE EAST INTO THE EVENING HOURS...REACHING THE I-35 CORRIDOR AROUND 9-10 PM CDT. FAVORABLE HELICITY AND SHEAR VALUES WILL SUPPORT ROTATING UPDRAFTS SHOULD THESE CELLS DEVELOP AND REMAIN FAIRLY DISCRETE...SO STRAIGHT LINE WIND DAMAGE...SEVERE HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE. A SECOND ROUND OF STRONG TO SEVERE STORMS IS EXPECTED TO DEVELOP WITH THE MAIN COLD FRONT OVERNIGHT...WHICH THE MOST RECENT RUN OF THE HRRR AND TX TECH WRF INDICATE WILL REACH THE I-35 CORRIDOR AROUND 3-5 AM CDT SATURDAY MORNING. THESE STORMS SHOULD INCLUDE A STRAIGHT-LINE WIND THREAT IN ADDITION TO THE FLASH FLOOD THREAT. GIVEN THE 5-10 INCHES AND ISOLATED 12-16 INCH TOTALS THAT HAVE FALLEN ALONG THE I-35 CORRIDOR FROM A SWATH FROM FAR NW BEXAR COUNTY TO WIMBERLEY TO EAST AUSTIN TO ELGIN...ANY ADDITIONAL RAINFALL THAT FALLS WILL DIRECTLY RUNOFF RESULTING IN FLASH FLOODING AND FURTHER COMPLICATING ONGOING RIVER FLOODING ISSUES. THE FAST PROGRESSION OF THIS SYSTEM SHOULD KEEP AVERAGE RAINFALL TOTALS TO 1 TO 2 INCHES WITH ISOLATED SPOTS UP TO 4 INCHES. SOME RUNS OF THE HRRR SUGGEST THIS MAY BE A BROKEN LINE OF CONVECTION WHILE THE TX TECH WRF SHOWS IT WILL BE CONTINUOUS...SO HOPEFULLY THE BROKEN LINE MATERIALIZES TO HELP MITIGATE SOME OF THESE ISSUES OR THE RAINFALL TOTALS ARE EVENLY DISTRIBUTED. RAIN CHANCES WILL END FROM WEST TO EAST BY SATURDAY AFTERNOON AS DRIER AIR AND CLEARER SKIES MOVE IN BEHIND THE COLD FRONT TO CAUSE A COOL AND DRY HALLOWEEN NIGHT FOR TRICK OR TREATING. LONG TERM (SUNDAY THROUGH FRIDAY)... DRY WEATHER WILL CONTINUE THROUGH TUESDAY AS MOISTURE DOES NOT BEGIN TO RETURN WITH SOUTHERLY FLOW UNTIL MONDAY EVENING. RAIN CHANCES WILL BEGIN TO INCREASE BY LATE TUESDAY INTO WEDNESDAY AHEAD OF OUR NEXT UPPER LEVEL DISTURBANCE. THESE RAIN CHANCES ARE EXPECTED TO PERSIST THROUGH AT LEAST FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 66 79 57 77 50 / 70 40 10 - - AUSTIN BERGSTROM INTL AIRPORT 67 80 57 77 48 / 70 40 10 - - NEW BRAUNFELS MUNI AIRPORT 68 83 57 78 51 / 70 40 - 0 0 BURNET MUNI AIRPORT 63 75 54 75 51 / 80 30 10 - 0 DEL RIO INTL AIRPORT 62 79 53 82 51 / 60 10 0 0 0 GEORGETOWN MUNI AIRPORT 65 77 55 75 51 / 80 40 10 10 - HONDO MUNI AIRPORT 65 82 54 80 50 / 60 10 - 0 0 SAN MARCOS MUNI AIRPORT 68 80 57 77 51 / 70 40 - 0 0 LA GRANGE - FAYETTE REGIONAL 70 81 59 76 53 / 80 60 10 10 - SAN ANTONIO INTL AIRPORT 67 83 56 78 51 / 70 20 - 0 0 STINSON MUNI AIRPORT 68 84 57 79 51 / 70 20 - 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...FAYETTE...GILLESPIE...GONZALES... GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA...LEE...LLANO... MEDINA...TRAVIS...WILLIAMSON...WILSON. && MESOSCALE/AVIATION...HAMPSHIRE SYNOPTIC/GRIDS...04
Hazardous weather outlook, Oct 30, 6:32 PM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 632 PM CDT FRI OCT 30 2015 TXZ171>173-183>194-202>209-217>225-228-312345- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 632 PM CDT FRI OCT 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT. A SLIGHT RISK OF SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WINDS...ISOLATED TORNADOES...AND LOCALLY HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING IS POSSIBLE THROUGH TONIGHT. ANOTHER ROUND OF CONVECTION IS EXPECTED TO MOVE THROUGH THE AREA THIS EVENING AND OVERNIGHT. 1-2 INCHES OF RAIN WITH ISOLATED LOCATIONS REACHING 5 INCHES WILL CAUSE ADDITIONAL FLASH FLOODING FOR LOCATIONS WHICH ALREADY RECEIVED EXTREME RAINFALL TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. CHANCES OF LOCALLY HEAVY RAINFALL AND ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY MORNING. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 10 AM SATURDAY MORNING ALONG AND EAST OF A LINE FROM KERRVILLE TO PEARSALL. HEAVY RAINFALL RESULTING IN LOCALIZED FLASH FLOODING WILL BE THE PRIMARY THREAT BUT DAMAGING WINDS AND FREQUENTLY LIGHTNING WILL ALSO EXIST WITH THIS SYSTEM AS IT MOVES THROUGH BY THE AFTERNOON WHEN SKIES CLEAR OUT BEHIND THE FRONT. A STORM SYSTEM PRODUCING SHOWERS AND THUNDERSTORMS WILL APPROACH BY WEDNESDAY BUT NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT THROUGH SATURDAY MORNING.
In the hours before
Local storm report, Oct 30, 7:51 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
751 PM CDT FRI OCT 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND GST 17 N BRACKETTVILLE 29.56N 100.41W
10/30/2015 M82 MPH KINNEY TX AMATEUR RADIO
&&
EVENT NUMBER EWX1500852
SBSLocal storm report, Oct 30, 8:13 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
813 PM CDT FRI OCT 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM TSTM WND GST KICKAPOO CAVERN STATE P 29.61N 100.45W
10/30/2015 M66 MPH KINNEY TX MESONET
&&
EVENT NUMBER EWX1500853
SBSSpecial weather statement, Oct 30, 8:43 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
843 PM CDT FRI OCT 30 2015
TXZ183-310230-
VAL VERDE TX-
843 PM CDT FRI OCT 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL VAL VERDE COUNTY UNTIL
930 PM CDT...
AT 842 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SEMINOLE CANYON STATE PARK...OR 9 MILES WEST OF COMSTOCK...MOVING
EAST AT 25 MPH. THIS STORM WILL MOVE EAST GENERALLY ALONG HIGHWAY
90.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COMSTOCK...SEMINOLE CANYON STATE PARK...SHUMLA...PAFFORD CROSSING...
DEVILS RIVER STATE NATURAL AREA...ROUGH CANYON REC AREA AND DEVILS
SHORES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTH CENTRAL TEXAS.
LAT...LON 2997 10084 2955 10082 2958 10125 2963 10126
2962 10128 2958 10128 2958 10131 2965 10130
2966 10135 2965 10136 2970 10137 2971 10140
2973 10139 2975 10142 2977 10140 2976 10142
2980 10143
TIME...MOT...LOC 0142Z 262DEG 22KT 2970 10133
CPSpecial weather statement, Oct 30, 8:49 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 849 PM CDT FRI OCT 30 2015 TXZ183-310230- VAL VERDE TX- 849 PM CDT FRI OCT 30 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VAL VERDE COUNTY UNTIL 930 PM CDT... AT 848 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PANDALE...OR 28 MILES WEST OF JUNO...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PANDALE AND HACKBERRY CROSSING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTH CENTRAL TEXAS. LAT...LON 3029 10117 3016 10115 3015 10165 3029 10167 TIME...MOT...LOC 0148Z 262DEG 21KT 3026 10159 CP
Special weather statement, Oct 30, 9:06 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
906 PM CDT FRI OCT 30 2015
TXZ183-310245-
VAL VERDE TX-
906 PM CDT FRI OCT 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VAL VERDE COUNTY
UNTIL 945 PM CDT...
AT 905 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHWEST OF PANDALE...OR 19 MILES NORTH OF LANGTRY...MOVING
EAST AT 25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PANDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTH CENTRAL TEXAS.
LAT...LON 3014 10176 3029 10140 3029 10131 2997 10123
2998 10176
TIME...MOT...LOC 0205Z 251DEG 20KT 3008 10165
CPSpecial weather statement, Oct 30, 9:18 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 918 PM CDT FRI OCT 30 2015 TXZ185>187-310315- BANDERA TX-REAL TX-KERR TX- 918 PM CDT FRI OCT 30 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BANDERA... SOUTHEASTERN REAL AND WEST CENTRAL KERR COUNTIES UNTIL 1015 PM CDT... AT 918 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER LEAKEY...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LEAKEY...VANDERPOOL...LOST MAPLES STATE PARK AND TUFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTH CENTRAL TEXAS. LAT...LON 2964 9982 2981 9989 2998 9942 2973 9934 TIME...MOT...LOC 0218Z 251DEG 20KT 2976 9978 CP
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 7:07 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Val Verde | 53 min |
| Oct 30, 7:58 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Real, Uvalde | 62 min |
| Oct 30, 8:33 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Real, Uvalde | 57 min |
| Oct 30, 8:43 PM CDT | Special Weather Statement | EWX | Val Verde | 47 min |
| Oct 30, 8:49 PM CDT | Special Weather Statement | EWX | Val Verde | 41 min |
| Oct 30, 9:06 PM CDT | Special Weather Statement | EWX | Val Verde | 39 min |
| Oct 30, 9:07 PM CDT | River Flood Warning | EWX | Bastrop, Fayette | 62 hr |
| Oct 30, 9:07 PM CDT | River Flood Warning | EWX | Fayette | 4 days |
| Oct 30, 9:18 PM CDT | Special Weather Statement | EWX | Real | 57 min |
| Oct 30, 9:31 PM CDT | Special Weather Statement | EWX | Val Verde | 29 min |
| Oct 30, 9:50 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 40 min |
| Oct 30, 10:16 PM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Guadalupe, Hays, Travis, Williamson | 6 hr |
| Oct 30, 10:19 PM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Oct 30, 10:20 PM CDT | Areal Flood Advisory | EWX | Bastrop, Lee | 6 hr |
| Oct 30, 10:21 PM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Guadalupe, Hays, Travis, Williamson | 6 hr |
| Oct 30, 10:27 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Val Verde | 63 min |
| Oct 30, 10:30 PM CDT | Special Weather Statement | EWX | Kerr | 45 min |
| Oct 30, 10:38 PM CDT | Special Weather Statement | EWX | Edwards | 52 min |
| Oct 30, 11:13 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Edwards, Kerr, Real | 77 min |
| Oct 30, 11:29 PM CDT | Special Weather Statement | EWX | Kinney | 61 min |
| Oct 30, 11:32 PM CDT | Tornado Warning | EWX | Gillespie | 43 min |
| Oct 31, 12:06 AM CDT | Special Weather Statement | EWX | Llano | 39 min |
| Oct 31, 12:25 AM CDT | Special Weather Statement | EWX | Bandera, Gillespie, Kerr, Real | 65 min |
| Oct 31, 1:18 AM CDT | Special Weather Statement | EWX | Bandera, Blanco, Burnet, Gillespie, Kendall, Llano | 72 min |
| Oct 31, 1:28 AM CDT | Areal Flood Advisory | EWX | Bandera, Gillespie, Kerr | 3 hr |
| Oct 31, 2:12 AM CDT | Special Weather Statement | EWX | Blanco, Burnet, Travis, Williamson | 78 min |
| Oct 31, 2:30 AM CDT | Flash Flood Warning | EWX | Bandera, Bexar, Blanco, Burnet, Comal, Hays and 4 more | 7 hr |
| Oct 31, 2:41 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Frio, Medina, Wilson | 64 min |
| Oct 31, 3:37 AM CDT | Special Weather Statement | EWX | Guadalupe, Wilson | 53 min |
| Oct 31, 3:47 AM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell, Guadalupe, Lee, Williamson | 5 hr |
| Oct 31, 4:02 AM CDT | Special Weather Statement | EWX | Bastrop, Caldwell, Lee, Travis | 58 min |
| Oct 31, 4:27 AM CDT | Special Weather Statement | EWX | Bastrop, Caldwell, DeWitt, Fayette, Gonzales, Lee | 63 min |
| Oct 31, 5:37 AM CDT | Areal Flood Advisory | EWX | Caldwell, Fayette, Gonzales, Lavaca | 113 min |
| Oct 31, 9:19 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Comal, Guadalupe, Hays, Lee and 2 more | 6 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.